Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 8, 2012Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 4:29 PM CDT for Pushmataha County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 4:29 PM CDT (21:29 UTC)
Expired
Jul 8, 2012, 5:00 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WWUS84 KTSA 082129
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 8 2012

OKZ049-053-082200-
CHOCTAW OK-PUSHMATAHA OK-
429 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CORINNE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...SOBOL...CORINNE...CLOUDY AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3412 9542 3435 9536 3432 9513 3410 9516
TIME...MOT...LOC 2130Z 124DEG 2KT 3423 9525

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:30 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 8, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN JUL 8 2012

.DISCUSSION...
AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM
SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE
THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER
DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE
DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE
DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR
2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA
THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS
EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY
WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES.

THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH
THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE
AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A
SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE
PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE
WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER
RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO
INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL
BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING
THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF
PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT
INDEX READINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  93  71  94 /  40  40  20  10
FSM   74  93  72  94 /  60  60  40  20
MLC   70  91  71  92 /  40  50  40  20
BVO   72  90  69  93 /  50  40  20  10
FYV   69  90  68  91 /  60  50  30  10
BYV   71  89  68  89 /  50  50  30  10
MKO   72  92  69  95 /  40  50  30  10
MIO   73  90  69  92 /  50  40  20  10
F10   73  91  71  95 /  40  40  30  20
HHW   73  91  72  88 /  40  50  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jul 8, 12:45 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN JUL 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SUN JUL 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET... ONGOING THROUGH MID EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH MID EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH MID EVENING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING AND CONTINUE THIS
AFTERNOON ACROSS PORTIONS OF NORTHWEST ARKANSAS AND EAST CENTRAL
OKLAHOMA. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE REMAINDER
OF THE AFTERNOON AND INTO THE EARLY TO MID EVENING HOURS. THE
STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY
ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE
DURING THE HEAT OF THE DAY WHEN THE HOT CONDITIONS MAKE IT
POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE WIND
RISK WILL DIMINISH BY MID EVENING EVENING...ALTHOUGH SCATTERED
STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT.

THIS AFTERNOON...THE HEAT INDEX WILL AGAIN CLIMB TO NEAR 100
DEGREES IN MANY PARTS OF THE AREA...OUTSIDE OF THE STORMS. WHILE
CONDITIONS REMAIN JUST BELOW ADVISORY CRITERIA...CAUTION IS
SUGGESTED FOR ANYONE ENGAGING IN STRENUOUS ACTIVITIES DURING THE
HOTTEST PART OF THE DAY.

WHILE THE INCREASED HUMIDITY AND LIGHT WINDS WILL KEEP FIRE SPREAD
POTENTIAL VERY LIMITED...FIRE IGNITION WILL BE ENHANCED IN THE
DRY VEGETATION...ESPECIALLY IN AREAS OF THE WORST DROUGHT
CONDITIONS THAT EXTEND FROM EXTREME SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS. OVERALL...WINDS WILL BE LIGHT...BUT FIRE CREWS
SHOULD KEEP TRACK OF ANY STORMS THAT APPROACH A FIRE SCENE AS THE
WINDS WILL LIKELY SHIFT AND BRIEFLY GUST WITH THE STORM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24
HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR
GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER
DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE
ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST
OKLAHOMA INTO WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 4:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT SUN JUL 8 2012

ARZ001-OKZ063-082145-
BENTON AR-DELAWARE OK-
407 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
GENTRY...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WEST SILOAM SPRINGS...SILOAM SPRINGS...
GENTRY...CHEROKEE CITY AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3616 9445 3617 9471 3634 9458 3631 9446
TIME...MOT...LOC 2108Z 016DEG 9KT 3627 9453
Special weather statement, Jul 8, 4:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT SUN JUL 8 2012

ARZ001-002-011-082145-
BENTON AR-CARROLL AR-MADISON AR-
409 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...WESTERN CARROLL AND NORTHWESTERN MADISON

AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BEAVER LAKE...
MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BLAND...LOOKOUT...LARUE AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3626 9381 3630 9405 3645 9394 3642 9381
TIME...MOT...LOC 2109Z 016DEG 9KT 3638 9390
Special weather statement, Jul 8, 4:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SUN JUL 8 2012

OKZ070-074-082145-
HASKELL OK-MUSKOGEE OK-
410 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PORUM...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRIARTOWN AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3529 9533 3549 9525 3548 9509 3546 9508
      3547 9506 3546 9505 3524 9506
TIME...MOT...LOC 2111Z 010DEG 14KT 3542 9516
Special weather statement, Jul 8, 4:21 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT SUN JUL 8 2012

ARZ002-082145-
CARROLL AR-
421 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHERN CARROLL

AT 421 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF URBANETTE TO 4 MILES SOUTHEAST OF
BLUE EYE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...COIN...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3632 9329 3632 9371 3650 9358 3650 9330
      3649 9329
TIME...MOT...LOC 2121Z 039DEG 8KT 3645 9352 3645 9335
Special weather statement, Jul 8, 4:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SUN JUL 8 2012

OKZ068-069-082200-
ADAIR OK-CHEROKEE OK-
426 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELDON...MOVING
SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ELDON AND CHEROKEE LANDING STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3579 9466 3574 9492 3594 9492 3597 9480
TIME...MOT...LOC 2127Z 347DEG 11KT 3590 9484
Special weather statement, Jul 8, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 8 2012

OKZ049-053-082200-
CHOCTAW OK-PUSHMATAHA OK-
429 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CORINNE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...SOBOL...CORINNE...CLOUDY AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3412 9542 3435 9536 3432 9513 3410 9516
TIME...MOT...LOC 2130Z 124DEG 2KT 3423 9525

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:17 PM CDTSpecial Weather StatementTSAOttawa28 min
Jul 7, 7:41 PM CDTSpecial Weather StatementTSACraig, Ottawa34 min
Jul 7, 7:58 PM CDTSpecial Weather StatementTSACraig32 min
Jul 7, 8:10 PM CDTSpecial Weather StatementTSACraig35 min
Jul 8, 1:17 PM CDTSpecial Weather StatementTSAAdair43 min
Jul 8, 2:39 PM CDTSpecial Weather StatementTSALeFlore36 min
Jul 8, 4:07 PM CDTSpecial Weather StatementTSADelaware38 min
Jul 8, 4:10 PM CDTSpecial Weather StatementTSAHaskell35 min
Jul 8, 4:26 PM CDTSpecial Weather StatementTSAAdair34 min
Jul 8, 4:40 PM CDTSpecial Weather StatementTSAHughes35 min
Jul 8, 5:07 PM CDTSpecial Weather StatementTSACherokee23 min
Jul 8, 5:19 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 8, 5:43 PM CDTSpecial Weather StatementTSADelaware32 min
Jul 8, 5:58 PM CDTSpecial Weather StatementTSAPittsburg32 min
Jul 8, 6:02 PM CDTSpecial Weather StatementTSACherokee28 min
Jul 8, 6:15 PM CDTSpecial Weather StatementTSACherokee30 min
Jul 8, 6:41 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Jul 8, 1:46 PM CDTSpecial Weather StatementTSAFranklin44 min
Jul 8, 2:29 PM CDTSpecial Weather StatementTSAJohnson31 min
Jul 8, 3:11 PM CDTSpecial Weather StatementTSAMadison34 min
Jul 8, 3:23 PM CDTSpecial Weather StatementTSABenton37 min
Jul 8, 3:58 PM CDTSpecial Weather StatementTSASebastian32 min
Jul 8, 4:09 PM CDTSpecial Weather StatementTSABenton36 min
Jul 8, 4:21 PM CDTSpecial Weather StatementTSACarroll24 min
Jul 8, 4:24 PM CDTSevere Thunderstorm WarningTSACarroll56 min
Jul 8, 4:36 PM CDTSpecial Weather StatementTSAMadison24 min
Jul 8, 4:54 PM CDTSpecial Weather StatementTSACarroll36 min
Jul 8, 5:05 PM CDTSpecial Weather StatementTSASebastian25 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.